Alert archive / Virginia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 48, NWS Blacksburg, VA

May 31, 2007Montgomery County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at May 31, 2007, 2:58 PM EDT for Montgomery County, Virginia. It was in force for 66 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2007, 2:58 PM EDT (18:58 UTC)
Expired
May 31, 2007, 4:04 PM EDT
In force
66 min
Issued by
NWS Blacksburg, VA
Area
Counties, with a storm outline in the text

County Montgomery County, VA

The radar

The Roanoke radar (KFCX), 21 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 3:02 PM EDTHAIL 0.75Blacksburg, VAACROSS FROM HOSPITAL
May 31, 3:15 PM EDTHAIL 1Blacksburg, VA
May 31, 3:16 PM EDTHAIL 0.75Blacksburg, VAPRESTON FOREST

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2007-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 484 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2007-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
484 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1046 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WUUS51 KRNK 311858
SVRRNK
VAC121-312030-
/O.NEW.KRNK.SV.W.0048.070531T1858Z-070531T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
258 PM EDT THU MAY 31 2007

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA

* UNTIL 430 PM EDT

* AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MERRIMAC...OR ABOUT NEAR CHRISTIANSBURG...AND MOVING NORTHWEST AT 5
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  CHRISTIANSBURG...
  MERRIMAC...
  BLACKSBURG...

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3710 8041 3714 8027 3735 8030 3726 8053

$$

RCS
2 follow-up statements
000
WWUS51 KRNK 311940
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
339 PM EDT THU MAY 31 2007

VAC121-312030-
/O.CON.KRNK.SV.W.0048.000000T0000Z-070531T2030Z/
MONTGOMERY VA-
339 PM EDT THU MAY 31 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHERN MONTGOMERY COUNTY...

AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NORTHWEST OF BLACKSBURG. THIS STORM WAS NEARLY STATIONARY.

THIS STORM HAS A HISTORY OF PRODUCING NICKEL TO QUARTER SIZE HAIL 
AND WIND GUSTS TO 40 MPH. 

LAT...LON 3722 8043 3725 8030 3735 8030 3727 8048

$$

RCS
000 
WWUS51 KRNK 312004
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
404 PM EDT THU MAY 31 2007

VAC121-312008-
/O.CAN.KRNK.SV.W.0048.000000T0000Z-070531T2030Z/
MONTGOMERY VA-
404 PM EDT THU MAY 31 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MONTGOMERY COUNTY IS
CANCELLED...

HAIL OF 0.75 OF AN INCH IN DIAMETER WAS REPORTED NEAR MONTGOMERY 
REGIONAL HOSPITAL IN BLACKSBURG AROUND 315 PM WITH THIS STORM. HAIL 
OF 1.00 INCH IN DIAMETER WAS REPORTED IN NORTHERN BLACKSBURG AROUND 
THE SAME TIME. 

LAT...LON 3722 8043 3725 8030 3735 8030 3727 8048

$$

RCS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:57 PM EDT, 1 minute earlier.

Area forecast discussion, May 31, 2:57 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
257 PM EDT THU MAY 31 2007

.SYNOPSIS...
A RIDGE OF HIGH PRESSURE AT THE SURFACE AND ALOFT OVER THE MID
ATLANTIC REGION WILL DRIFT SOUTHEAST AND OFF THE COAST BY THE
WEEKEND.

&&

.NEAR TERM /THROUGH FRIDAY/...
SCATTERED SHOWERS AND TSRA FORMING ACROSS THE MOUNTAINS IN AXIS OF
WEAK CONVERGENCE ZONE/MODERATE INSTABILITY LOOK TO CONTINUE INTO
THIS EVENING AHEAD OF WEAK S/W. POTENTIAL FOR BRIEF SVR DOWNBURST
GIVEN SOME DRY AIR ALOFT WITH SLOW MOVEMENT/HEAVY RAINFALL PROBABLY
A BIGGER CONCERN PER MOIST PWATS AND ANCHORED CELLS. THUS HAVE UPPED
POPS TO HIGHER CHANCE ACROSS THE WEST INTO THIS EVENING...WITH ONLY
ISOLATED COVERAGE OUT EAST WHERE DEEPER RH LESS. HOWEVER THINK WITH
SUCH SOUPY AIR AROUND THAT OUTFLOW MAY POSSIBLY HELP LINGER SOME
SHRA/TSRA A BIT LONGER SO INCLUDED ISOLATED MENTION THRU AROUND
MIDNIGHT. OTRW ANOTHER WARM/HUMID NIGHT UNDER CLEARING SKIES LATER
WITH PATCHY VALLEY FOG/HAZE AND MORE SO IN LOCATIONS THAT SAW ANY
RAINFALL. LOWS SIMILAR TO THE PAST FEW NIGHTS AND MORE IN LINE WITH
THE WARMER MET VS THE CHILLY MAV MOS OF LATE.

WEAK MID LEVEL WAVE EXITS FRIDAY AS THE OFFSHORE UPPER RIDGE AXIS
STRENGTHENS INLAND A BIT. ALTHO LOW LEVELS REMAIN QUITE MOIST...850
MB FLOW TURNS MORE WESTERLY BEHIND THE DEPARTING S/W ALLOWING A
LITTLE LESS THETA-E SUPPORT THAN TODAY. SINCE UPPER DIFFLUENCE ALSO
QUITE WEAK...THINK LESS COVERAGE ON FRIDAY ESPCLY GIVEN WEAKER
FORECAST INSTABILITY OFF THE NAM THAN SEEN OVER THE FAR WEST THIS
AFTERNOON. HOWEVER WITH WEAK DIFF HEATING...OLD BOUNDARYS AROUND AND
WEAK SE FLOW THINK LINGERING 20/30 POP STILL NEEDED FOR AT LEAST
WIDELY SCATTERED COVERAGE OVER THE MOUNTAINS OTRW PC. LOOKS LIKE A
REPEAT ON HIGH TEMPS...WITH TREND TOWARD THE WARMER MAV FOR NOW.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
NOT MUCH CHG TO THIS FORECAST PERIOD. FIGURE THAT MORE CLOUDS WILL
BE ABLE TO MOVE ON SATURDAY...BLOWING OFF OF WHATEVER TRACK THE
QUASI-COASTAL SYSTEM TAKES. THUS...DID PUT A FEW MORE CLOUDS EVEN
ACROSS THE PIEDMONT. BECAUSE OF THIS...DID LOWER MAX TEMPS A FEW
DEGREES FROM THE BLUE RIDGE WEST. CONTINUED TYPICAL TREND OF
ELEVATED AFTERNOON CONVECTION...THEN FALLING APART INTO THE
EVENING HOURS ON SATURDAY. SPLIT THE DIFF FOR HIGHS ON
SATURDAY...AS THE NAM-WRF CANT BE TRUSTED WITH ITS TRACK OF THE
GULF LOW...WHEREAS THE OP GFS LOOKS TO COLD. FOLLOWED GFS ENSEMBLE
H85 TEMPS WHICH RUN AROUND 16C 0Z SUN.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
LESS THE OPERATIONAL GFS...THE ECMWF AND GFS ENSEMBLES ARE IN FAIR
AGREEMENT FOR THIS TIMEFRAME...REGARDING THE LOW WHICH WILL FORM
IN THE GULF THEN TRACK UP THE COAST...OR FARTHER EAST IF ONE WERE
TO FOLLOW THE OP GFS. FURTHERMORE...SREF WIND PANELS DONT SHOW ANY
TYPE OF ANOMALOUS UPSLOPE FLOW...WHICH IF IT DID EXIST MAY RAISE
CONCERN ABOUT WATER PROBLEMS IN FAVORED SPOTS LATE THIS WEEKEND.
THE MOST RECENT NAM IS AN INLAND OUTLIER...AND WAS DISREGARDED FOR
NOW. SEEMS AS THOUGH THE NAM-WRF IS SHOWING ITS TYPICAL BIAS OF
OVERDOING CLOSED H5 SYSTEMS NEAR THE END OF ITS RUN.

ALTHOUGH A FEW DAYS AWAY...CURRENT THINKING IS THAT THE GULF
SYSTEM WILL PASS FAR ENOUGH TO OUR EAST...SO THAT OUR PRECIP WILL
ARRIVE WITH THE STORM AND COLD FRONT MOVING INTO THE GREAT LAKES.
FOLLOWED HPCS THINKING...WHICH SLOWED THE ARRIVAL OF PRECIP DOWN
ABOUT 6-12 HRS FROM PREVIOUS FORECASTS...AS ITS QUITE OBVIOUS THAT
THE ENSEMBLE MEAN IS SLOWER THAN THE OP GFS..WHICH PUTS BEST CHCS
FOR RAIN LATE SUNDAY INTO MONDAY FIRST HALF. ENSEMBLES WERE MORE
PESSIMISTIC WITH POPS ON TUESDAY...AS A FEW DISTURBANCES PASS ALONG
THE SOUTHERN EDGE OF THE EASTERN TROUGH...SO DID HOLD WITH SLT CHC
POPS WEST OF THE BLUE RIDGE...ALTHOUGH ENOUGH DRY AIR MAY E
PRESENT IN THE MID LEVELS TO KEEP THIS MORE OR LESS SPRINKLES.
WITH ENSEMBLE H850 TEMPS IN THE 8-11C RANGE NEAR THE END OF THE
LONG TERM...SHOULD BE ABLE TO SNEAK OUT SOME COOLER EVENINGS WEST
OF THE BLUE RIDGE.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
LIGHT WINDS COMBINING WITH LOW LEVEL MOISTURE WILL RESULT IN
AREAS OF FOG AND HAZE THROUGH AROUND 13Z. MVFR CONDITIONS ARE
LIKELY AT KROA AND KDAN...WITH IFR-LIFR CONDITIONS IN SHELTERED
VALLEYS OF THE WEST SUCH AS AT KLWB. ALL AREAS SHOULD SEE RETURN
TO VFR CONDITIONS BY 1330Z.

WIDELY SCATTERED THUNDERSTORMS WILL AGAIN DEVELOP IN 16Z-21Z
TIME FRAME...WITH PERHAPS SOME ISOLATED DEVELOPMENT OVER THE
SOUTHWESTERN MOUNTAINS BEGINNING A BIT EARLIER. VCTS HAS BEEN
MAINTAINED AT KROA...KLWB AND KBLF TERMINAL FORECAST POINTS WHERE
CONVECTIVE INITIATION IS THE MOST PROBABLE. SOME LOCALIZED IFR
CONDITIONS ARE POSSIBLE IN SOME OF THE STRONGER STORMS...ALTHOUGH
THE CHANCE OF A RESTRICTION AT ANY TAF POINT IS EXCEEDINGLY LOW
AND THEREFORE NOT INCLUDED IN THE FORECAST. MORNING MVFR FOG AND
HAZE...WITH LOCALIZED IFR CONDITIONS...ARE EXPECTED ONCE AGAIN
TONIGHT IN 08Z-12Z TIME FRAME.

FRIDAY THROUGH SATURDAY...WILL CONTINUE WITH A PERSISTENCE FORECAST
FOR EARLY MORNING MVFR FOG AND HAZE FOLLOWED BY AFTERNOON WIDELY
SCATTERED THUNDERSTORMS. CONDITIONS WILL REMAIN VFR DURING THE
DAYTIME PERIODS OUTSIDE OF THUNDERSTORM ACTIVITY. BY SUNDAY...THE
THREAT FOR SHOWERS AND THUNDERSTORMS WILL INCREASE ALONG WITH
ASSOCIATED MVFR/IFR CONDITIONS AS WEATHER DISTURBANCES APPROACH
THE AREA FROM THE SOUTH AND WEST.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...WERT
NEAR TERM...JH
SHORT TERM...KM
LONG TERM...KM
AVIATION...JH
Hazardous weather outlook, May 31, 4:42 AM EDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
442 AM EDT THU MAY 31 2007

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-010845-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
442 AM EDT THU MAY 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WERT

In the hours before

Special weather statement, May 31, 2:20 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
220 PM EDT THU MAY 31 2007

WVZ045-311900-
GREENBRIER WV-
220 PM EDT THU MAY 31 2007

AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES WEST OF RUPERT...MOVING SOUTHEAST AT 10
MPH. THE STRONG THUNDERSTORM WILL BE NEAR...RUPERT AT 225 PM
EDT...MEADOW BLUFF AT 245 PM EDT...AND ASBURY AT 300 PM EDT.

EXPECT RAINFALL AMOUNTS OF UP TO AN INCH AND A HALF...ALONG WITH
GUSTY WINDS AND POSSIBLY SMALL HAIL.

THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4.

WP
Local storm report, May 31, 2:23 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
223 PM EDT THU MAY 31 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             HILLSVILLE              36.77N 80.73W
05/31/2007  E0.75 INCH       CARROLL            VA   LAW ENFORCEMENT

            PENNY HAIL REPORTED IN HILLSVILLE.

&&

JH
Special weather statement, May 31, 2:30 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
230 PM EDT THU MAY 31 2007

VAZ018-311915-
CRAIG VA-
230 PM EDT THU MAY 31 2007

AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTHWEST OF SINKING CREEK...OR ABOUT
OVER SIMMONSVILLE...MOVING SOUTHEAST AT 5 MPH. THE STRONG
THUNDERSTORM WILL BE NEAR...SINKING CREEK AT 255 PM EDT.

EXPECT SMALL HAIL...WIND GUSTS TO 45 MPH AND HEAVY RAINS FROM THIS
STORM. IF TRAVELING WATCH FOR PONDING WATER ON HIGHWAYS.

THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4.

WP
Special weather statement, May 31, 2:49 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
249 PM EDT THU MAY 31 2007

VAZ013-014-311945-
MONTGOMERY VA-PULASKI VA-
249 PM EDT THU MAY 31 2007

AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF RADFORD...OR ABOUT 3 MILES
NORTHEAST OF CHILDRESS...MOVING NORTHWEST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL BE NEAR...MERRIMAC AT 300 PM EDT...WALTON AT 335 PM
EDT...RADFORD AT 340 PM EDT...FAIRLAWN...PRICES FORK AT 345 PM EDT...

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH
THIS STORM.

STONEFIELD
Special weather statement, May 31, 2:54 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
254 PM EDT THU MAY 31 2007

VAZ012-312000-
WYTHE VA-
254 PM EDT THU MAY 31 2007

AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF ALLISONIA...OR ABOUT 3 MILES
WEST OF PATTERSON...MOVING NORTHWEST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL BE NEAR...GRAHAMS FORGE AT 310 PM EDT...MAX MEADOWS
AT 330 PM EDT...GUNTON PARK AT 340 PM EDT...

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WIT THIS STORM.

STONEFIELD

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 2:03 PM EDTSevere Thunderstorm WarningRNKCarroll69 min
May 31, 3:10 PM EDTSevere Thunderstorm WarningRNKCraig65 min
May 31, 3:14 PM EDTSevere Thunderstorm WarningRNKBath76 min
May 31, 3:39 PM EDTSevere Thunderstorm WarningRNKRoanoke49 min
May 31, 3:52 PM EDTSevere Thunderstorm WarningRNKBotetourt68 min
May 31, 4:31 PM EDTSevere Thunderstorm WarningRNKRoanoke, City of Roanoke, City of Salem35 min
May 31, 4:33 PM EDTSevere Thunderstorm WarningRNKBath72 min
May 31, 5:34 PM EDTSevere Thunderstorm WarningRNKRockbridge, City of Lexington71 min
May 31, 6:05 PM EDTSevere Thunderstorm WarningRNKBedford70 min
May 31, 6:07 PM EDTSevere Thunderstorm WarningRNKFranklin53 min
May 31, 6:28 PM EDTSevere Thunderstorm WarningRNKPittsylvania62 min
May 31, 7:13 PM EDTSevere Thunderstorm WarningRNKBedford92 min
May 31, 7:22 PM EDTFlash Flood WarningRNKAmherst4 hr
May 31, 7:56 PM EDTSevere Thunderstorm WarningRNKHenry, City of Martinsville64 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.